Possible alendronate-induced polyarticular synovitis.

~~We present a case of polyarticular synovitis following alendronate treatment for osteoporosis. The patient had no evidence of rheumatoid arthritis, pyrophosphate arthropathy, or seronegative/seropositive arthritis. Our main aim in this study is to highlight the potential adverse effects of alendronate and to warn orthopedic surgeons about the possibility of such a side effect that might lead orthopedic surgeons to administer wrong and treatments like arthrocentesis. The withdrawal of alendronate is found to be the treatment of choice. Alendronate should be considered as a possible cause of synovitis or polyarthritis in patients treated with this agent in the absence of any other pathology. An association between alendronate and synovitis has rarely been described in the literature. We present a patient who developed polyarticular synovitis after treatment with alendronate and responded to its withdrawal.

Related Posts

Leave a Reply

Your email address will not be published.